1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Lethargy, malaise, and unexplained symptoms.

Discussion in 'Other Health Conditions and Diabetes' started by Bnar, Jul 5, 2019.

  1. Winnie53

    Winnie53 Type 2 · Well-Known Member

    Messages:
    2,020
    Likes Received:
    1,993
    Trophy Points:
    178
    Here's a list of medications that can cause swollen ankles and feet...

    Medication side effect. Many drugs can cause swelling in the feet and ankles as a possible side effect. They include:

    https://www.webmd.com/a-to-z-guides/swollen-ankles-and-feet#3
     
  2. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,496
    Likes Received:
    4,201
    Trophy Points:
    198
    Have you ever lived in a place where liver fluke is a problem - or eaten fresh water fish, particularly if raw or only lightly cooked? It can take decades for the flukes to do damage to the extent that they are causing problems, and they often go undiagnosed. One of my uncles was infected - they think during the 1940s, and it was only discovered after his death in the 1970s.
     
    • Informative Informative x 2
  3. Bnar

    Bnar · Member

    Messages:
    6
    Likes Received:
    3
    Trophy Points:
    3
    It can also be signs of neuropathy or MS, so I'll ask to be referred to a neurologist. I'm not actually worried, since whatever happens, will happen. If anything, it is annoying; I just want to know the "what" and "why".
     
    • Hug Hug x 2
    • Like Like x 1
  4. Winnie53

    Winnie53 Type 2 · Well-Known Member

    Messages:
    2,020
    Likes Received:
    1,993
    Trophy Points:
    178
    @Bnar Vitamin B12 deficiency can also cause those problems. And worse yet, there are stories of people being diagnosed with MS only to learn later that they actually had a B12 deficiency. The B12 lab test you had is the worst one, and misses many people with B12 deficiency for a variety of reasons.

    Please take the time to review all the B12 information I provided in an earlier link. Damage caused by B12 deficiency can be reversed when caught early, but there's a point where some of the damage is not reversible.

    Perhaps you could just take the time to watch the movie. That would help you understand the importance of having one of the other tests for B12, specifically the Methylmalonic Acid (MMA) test if your doctor is willing to do it. Or the Homocysteine test which is quite cheap. Either would be a lot cheaper than a full workup by a neurologist. If the homocysteine level is elevated you would then need to have the MMA test.

    Best of luck to you. Hope it's not MS or neuopathy. B12 deficiency is ridiculously easy to treat once diagnosed.
     
  5. Bnar

    Bnar · Member

    Messages:
    6
    Likes Received:
    3
    Trophy Points:
    3
    @Winnie53 I guess I can just take a B12-shot since it was on the lower side anyway. And, I have free healthcare, so cost is luckily not a worry for me. My next appointment with my GP is on the 12th this month, so I'll ask him then.
     
  6. Winnie53

    Winnie53 Type 2 · Well-Known Member

    Messages:
    2,020
    Likes Received:
    1,993
    Trophy Points:
    178
    @Bnar, people who develop B12 deficiency often need to take B12 shots for the rest of their lives. There are multiples causes for B12 deficiency. For many, it's NOT a diet issue.

    It's really important to determine if you're one of those people with proper testing. Please don't supplement until you know one way or the other. When you watch the movie, you'll better understand. :)
     
  7. Se7en

    Se7en · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    1
    @Bnar any major life changes in the last 6 months? Anything stressful in particular? Are you constantly worried about stuff? I hear anxiety can cause many different symptoms, both emotional and physical.
     
  8. Se7en

    Se7en · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    1
    Oh and @Bnar, out of curiosity, what kind of insulin are you using??
     
  9. ert

    ert Type 1 · Well-Known Member

    Messages:
    824
    Likes Received:
    879
    Trophy Points:
    133
    I really hope you get to the bottom of your symptoms soon. The elephant in the room is diabetes. Dr Bernstein supports that any blood sugars outside the normal range long term I suggest you rule out complications before other possibilities.
    I really hope you get to the bottom of your symptoms soon with your medical team. I'm with wiflib. The elephant in the room is diabetes. Dr Bernstein supports that any blood sugars outside the normal range long term cause complications. I would rule out complications before searching for other possibilities.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook